Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 391, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2006, 3:58 PM EDT for Pike County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2006, 3:58 PM EDT (19:58 UTC)
- Expired
- Aug 5, 2006, 4:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Pike County, GA
The radar
The Atlanta radar (KFFC), 27 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:10 PM EDT | HAIL 0.75 | 4 W Williamson, GA | ALSO 6 TREES DOWNED WITHIN A MILE OF THIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 051958 SVRFFC GAC231-052030- /O.NEW.KFFC.SV.W.0391.060805T1958Z-060805T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 PM EDT SAT AUG 5 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN WEST CENTRAL GEORGIA * UNTIL 430 PM EDT * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WILLIAMSON. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3322 8440 3316 8451 3307 8439 3316 8425 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:50 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 5, 3:50 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT SAT AUG 5 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) SURFACE BOUNDARY JUST SOUTH OF ATLANTA TO ATHENS APPEARS TO BE THE FOCUS FOR CONVECTION THIS AFTERNOON. WITH STRONG HEATING...AIRMASS HAS BECOME UNSTABLE ENOUGH TO TRIGGER SCATTERED THUNDERSTORMS THROUGH THE EVENING WITH ISOLATED POSSIBLY SEVERE. HAVE LEFT 20 TO 30 PERCENT POPS ACROSS THE AREA THROUGH MIDNIGHT...WITH ONLY A SLIGHT CHANCE AFTER MIDNIGHT. UPPER RIDGE BUILDS OVER THE SOUTHEAST THROUGH MONDAY AS LOW PRESSURE IN CENTRAL GULF MOVES WESTWARD. NO SIGNIFICANT CHANGE IN AIR MASS SUNDAY AND MONDAY AND A MOSTLY DIURNAL PATTERN SEEMS OKAY. TEMPERATURES SHOULD BE NOT QUITE AS HOT WITH A GENERAL EAST TO SOUTHEAST FLOW ALOFT. .LONG TERM...(TUESDAY THROUGH SATURDAY) TROUGH DEEPENING INTO THE NORTHEAST STATES SHOULD PUT THE FORECAST AREA IN A NORTHWEST FLOW ALOFT THROUGH THE LONG TERM. A COLD FRONT GETS PUSHED CLOSE TO THE STATE BY MID WEEK...BUT NOT SURE IT WILL ACTUALLY SINK INTO NORTH GEORGIA. SO...NO BIG CHANGE IN THE EXTENDED AND HAVE CONTINUED CHANCE POPS FOR THE AFTERNOONS AND SLIGHT CHANCE FOR THE EVENINGS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 91 74 92 / 20 40 20 30 ATHENS 73 90 71 95 / 30 40 20 30 GAINESVILLE 73 89 72 91 / 30 40 20 40 ROME 72 94 72 94 / 20 40 20 40 COLUMBUS 74 96 76 95 / 20 30 20 30 MACON 72 95 73 95 / 20 40 20 30 PEACHTREE CITY 70 92 70 91 / 20 40 20 30 CARTERSVILLE 71 92 71 92 / 20 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 5, 11:00 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT AUG 5 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY EXTENDING FROM THE CAROLINAS INTO NORTH CENTRAL PORTIONS OF GEORGIA AND ALABAMA WILL MEANDER ACROSS THIS AREA THROUGH TONIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. .DISCUSSION... A FRONTAL BOUNDARY MEANDERING ACROSS NORTH GEORGIA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THE AIRMASS ESPECIALLY SOUTH OF THIS BOUNDARY WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES IN THE 2000 TO 3000 RANGE AND LIFTED INDICES RANGING FROM -2 TO -4. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS ALONG WITH HEAVY RAIN. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF AN ATLANTA TO ATHENS LINE. THE BEST TIME FOR DEVELOPMENT WILL BE BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 5, 3:11 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 PM EDT SAT AUG 5 2006 GAZ054-056-051945- 311 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SPALDING AND SOUTH FAYETTE COUNTIES UNTIL 345 PM EDT... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRIFFIN...MOVING NORTHWEST AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SPALDING AND SOUTH FAYETTE COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE POMONA...SUNNY SIDE...GRIFFIN...EXPERIMENT ...BIRDIE...ZETELLA...RIO...WOOLSEY AND BROOKS. 16
Special weather statement, Aug 5, 3:14 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EDT SAT AUG 5 2006 GAZ053-051945- 314 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHEAST COWETA COUNTY UNTIL 345 PM EDT... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARALSON...MOVING NORTHWEST AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHEAST COWETA COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HARALSON...TURIN...SHARPSBURG AND SENOIA. 16
Special weather statement, Aug 5, 3:16 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 316 PM EDT SAT AUG 5 2006 GAZ068-070-051945- 316 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTH PIKE AND NORTH LAMAR COUNTIES UNTIL 345 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILNER...MOVING WEST AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTH PIKE AND NORTH LAMAR COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MILNER AND WILLIAMSON. 16
Special weather statement, Aug 5, 3:38 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT SAT AUG 5 2006 GAZ061-052015- 338 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN HANCOCK COUNTY UNTIL 415 PM EDT... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEVEREUX. THE STORM WAS NEARLY STATIONARY. WIND GUSTS OF 45 MPH AND HEAVY RAIN ARE LIKELY AS THIS STORM CONTINUES OVER THE WEST HALF OF HANCOCK COUNTY THROUGH 415 PM EDT. 16
Special weather statement, Aug 5, 3:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 PM EDT SAT AUG 5 2006 GAZ052-053-052015- 351 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN EASTERN HEARD AND WESTERN COWETA COUNTIES UNTIL 415 PM EDT... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HANDY...MOVING WEST AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EASTERN HEARD AND WESTERN COWETA COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HANDY AND CENTRALHATCHEE. 16
Special weather statement, Aug 5, 3:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT SAT AUG 5 2006 GAZ055-057-052030- 354 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN WEST HENRY AND CLAYTON COUNTIES UNTIL 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOVEJOY...MOVING NORTHWEST AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WEST HENRY AND CLAYTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LOVEJOY...JONESBORO...IRONDALE... BONANZA ...HAMPTON AND BLACKSVILLE. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:57 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 33 min |
| Aug 4, 11:54 PM EDT | Flash Flood Warning | FFC | Webster | 3 hr |
| Aug 5, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
| Aug 5, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 36 min |
| Aug 5, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 25 min |
| Aug 5, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 30 min |
| Aug 5, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 27 min |
| Aug 5, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 34 min |
| Aug 5, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 34 min |
| Aug 5, 6:32 PM EDT | Flash Flood Warning | FFC | Oglethorpe | 3 hr |
| Aug 5, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 30 min |
| Aug 5, 7:38 PM EDT | Flash Flood Warning | FFC | Gwinnett | 3 hr |
| Aug 5, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.